Why is Drug Induced Liver Injury an Important Mirror of Drug Safety
The recent media publicity of the FDA warnings about the OTC drug acetaminophen, which is the most common drug cause for liver transplants, has brought into focus the effects of drugs on the liver.
Ferreting out which drugs might cause significant liver injury is not an easy process partly because there is confusion about how to test for liver injury and part because these AEs are rare / idiosyncratic so are not picked up in the usual drug development process. We all know that AE's are one of the key ways the Clinical Investigator has of monitoring the safety of subjects or patients in her/his charge but some are very rare so the Investigators must be 'heads-up'. Add to this, the large number of "non-drug liver injuries confounding the issue. Determining the relationship between the study drug and an AE requires a practiced power of observation & great care (good medical judgment).
Areas Covered in the Session:
- When is an abnormal lab value an Adverse Event?
- What are Liver Function Tests?
- Drug effects on the liver in perspective
- What are the risk and host factors for Drug Induced Liver Injury(DILI)?
- Where does acetaminophen (Tylenol) toxicity fit in this process?
Who will Benefit: This Webinar will provide invaluable assistance to investigators and their staff in the regulatory / legal responsibilities and also the ethical considerations in pharmaceutical product (Drug or device) research involving human subjects.
Those benefiting the most would be:
- Principal Investigators and sub investigators
- Clinical Research Scientists (PKs, Biostatisticians, ...)
- Safety Nurses
- Clinical Research Associates (CRAs) and Coordinators (CRCs)
- QA / QC auditors and staff
- Clinical Research Data managers